Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 28, 2013, 7:30 PM CDT for Deaf Smith County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2013, 7:30 PM CDT (00:30 UTC)
- Expired
- May 28, 2013, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Deaf Smith County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 8:00 PM CDT | HAIL 2 | 10 N Bootleg, TX | |
| May 28, 8:18 PM CDT | HAIL 1.25 | 7 W Simms, TX | HAIL COVERING THE ROAD 2 INCHES DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:55 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4237 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336
WFUS54 KAMA 290030
TORAMA
TXC117-290115-
/O.NEW.KAMA.TO.W.0004.130529T0030Z-130529T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 815 PM CDT
* AT 726 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO TRACK A SEVERE STORM WITH A HISTORY OF PRODUCING TORNADOES...
AND THIS STORM COULD PRODUCE A TORNADO AGAIN AT ANY TIME. THIS
STORM WAS LOCATED 3 MILES WEST OF BOOTLEG...OR 26 MILES WEST OF
HEREFORD. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING NORTHEAST
AT 15 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
SIMMS... BOOTLEG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE.
&&
LAT...LON 3518 10297 3519 10265 3495 10246 3476 10286
3477 10295 3482 10303
TIME...MOT...LOC 0027Z 224DEG 15KT 3484 10286
$$
LINDLEY2 follow-up statements
846
WWUS54 KAMA 290051
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
751 PM CDT TUE MAY 28 2013
TXC117-290115-
/O.CON.KAMA.TO.W.0004.000000T0000Z-130529T0115Z/
DEAF SMITH TX-
751 PM CDT TUE MAY 28 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN DEAF SMITH COUNTY
UNTIL 815 PM CDT...
AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 4 MILES NORTH OF BOOTLEG...OR 25 MILES
WEST OF HEREFORD...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS A
HISTORY OF PRODUCING TORNADOES AND LARGE DAMAGING HAIL UP TO THE
SIZE OF TENNIS BALLS.
* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
SIMMS... BOOTLEG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3518 10297 3519 10265 3495 10246 3476 10286
3477 10295 3482 10303
TIME...MOT...LOC 0050Z 238DEG 24KT 3491 10280
$$
LINDLEY895
WWUS54 KAMA 290104
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
804 PM CDT TUE MAY 28 2013
TXC117-290115-
/O.CON.KAMA.TO.W.0004.000000T0000Z-130529T0115Z/
DEAF SMITH TX-
804 PM CDT TUE MAY 28 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN DEAF SMITH COUNTY
UNTIL 815 PM CDT...
AT 800 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 8
MILES NORTH OF BOOTLEG.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THIS TORNADO
WAS MOVING NORTH AT 15 MPH. IN ADDITION TO THE THREAT OF A
TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP
TO BASEBALL SIZE.
* LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE...
SIMMS... BOOTLEG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3518 10297 3519 10265 3495 10246 3476 10286
3477 10295 3482 10303
TIME...MOT...LOC 0102Z 196DEG 11KT 3496 10282
$$
LINDLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 28, 6:02 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 28, 6:02 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 602 PM CDT TUE MAY 28 2013 .AVIATION... A STATIONARY FRONT NEAR THE OKLAHOMA PANHANDLE AND A DRYLINE EXTENDING FROM THE FRONT IN THE EASTERN OKLAHOMA PANHANDLE SOUTHWEST INTO THE SOUTHWEST TEXAS PANHANDLE WILL PRODUCE SCATTERED CONVECTION MAINLY AFFECTING THE AMARILLO TAF SITE THROUGH 06Z WEDNESDAY. VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE CONVECTION. SOUTHERLY TO SOUTHWESTERLY WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS EXCEPT WIND GUSTS OF 40 TO 50 KNOTS OR GREATER NEAR THE CONVECTION. SCHNEIDER && .PREV DISCUSSION... /ISSUED 236 PM CDT TUE MAY 28 2013/ DISCUSSION... WE HAVE A LOT OF INTERESTING FEATURES ACROSS THE PANHANDLES THIS AFTERNOON. A DRYLINE WAS RETREATING NORTHWESTWARD ACROSS THE NORTHWEST THIRD OF THE TEXAS PANHANDLE. A STATIONARY FRONT WAS FOUND EAST/WEST ACROSS THE OKLAHOMA PANHANDLE. A JET STREAK IN THE UPPER LEVELS WAS APPROACHING THE SOUTHEAST TEXAS PANHANDLE FROM THE SOUTHWEST. ALL OF THESE FEATURES WILL PROBABLY HELP THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS WILL LIKELY BE SEVERE WITH THE GREATEST THREAT ACROSS THE EASTERN HALF OF THE PANHANDLES. NOCTURNAL SHOWERS AND THUNDERSTORMS WOULD NOT BE OUT OF THE QUESTION AFTER MIDNIGHT AS THE MAIN UPPER LEVEL SHORT WAVE APPROACHES FROM CENTRAL NEW MEXICO. HAVE ADDED SOME POPS FURTHER WEST ACROSS THE SOUTHERN TEXAS PANHANDLE FOR THIS POSSIBILITY. THE DRYLINE IS EXPECTED MOVE INTO THE EASTERN OKLAHOMA AND TEXAS PANHANDLES BY THUNDERSTORM INITIATION TIME WEDNESDAY AFTERNOON. WOULD NOT BE SURPRISED IF THE DRYLINE ENDS UP FURTHER EAST THAN WHAT THE CURRENT MODELS SHOW GIVEN THE STRENGTHENING WESTERLY FLOW ALOFT AS THE SHORT WAVE TROUGH TRANSLATES ACROSS THE REGION. AGAIN SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. WILL KEEP THE FORECAST DRY FROM THURSDAY ONWARD AS A DRIER AIR MASS FILTERS ACROSS THE PANHANDLES. FIRE WEATHER... ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS FOR WEDNESDAY WILL BE CONDITIONAL ON HOW MUCH AND HOW WIDESPREAD THE RAIN IS TONIGHT... SO WILL HOLD OFF ON ANY FIRE WEATHER WATCHES FOR NOW. IF WE DO NOT SEE MUCH RAIN...THEN AREAS WEST OF A GUYMON TO AMARILLO LINE COULD SEE CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FOR MUCH OF THE WEST AND CENTRAL PANHANDLES ON THURSDAY...BUT THE WINDS WILL BE LIGHTER. THE WINDS MAY BE A BIT STRONGER ON FRIDAY ALONG WITH RELATIVE HUMIDITY VALUES BELOW 20 PERCENT. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, May 28, 3:08 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 308 PM CDT TUE MAY 28 2013 OKZ001>003-TXZ001>020-290815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 308 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS...SOME SEVERE...WILL BE SCATTERED ACROSS THE PANHANDLES TONIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLOODING ARE THE MAIN HAZARDS. AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY AND WEDNESDAY NIGHT. THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN AND CENTRAL PANHANDLES WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR POSSIBLE ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY THROUGH FRIDAY. GOEHRING
In the hours before
Local storm report, May 28, 7:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
701 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM NON-TSTM WND DMG 7 N AMARILLO 35.31N 101.83W
05/28/2013 POTTER TX EMERGENCY MNGR
RIVER ROAD FIELD HOUSE BARN ROOF BLEW OFF - NO INJURIES
&&
EVENT NUMBER AMA1300484
KJSLocal storm report, May 28, 7:05 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
705 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 6 W BOOTLEG 34.83N 102.92W
05/28/2013 E1.75 INCH DEAF SMITH TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1300485
LGLocal storm report, May 28, 7:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
05/28/2013 M59 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1300486
LGLocal storm report, May 28, 7:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
05/28/2013 M68 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1300487
KJSLocal storm report, May 28, 7:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM NON-TSTM WND GST 6 WNW AMARILLO 35.23N 101.92W
05/28/2013 M63 MPH POTTER TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1300488
KJSLocal storm report, May 28, 7:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM NON-TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
05/28/2013 M67 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1300489
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:24 PM CDT | Areal Flood Advisory | AMA | Deaf Smith | 3 hr |
| May 28, 8:16 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 59 min |
| May 28, 8:54 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 36 min |
| May 28, 8:56 PM CDT | Flash Flood Warning | AMA | Deaf Smith | 4 hr |
| May 28, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 66 min |
| May 28, 9:24 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 36 min |
| May 28, 9:45 PM CDT | Special Weather Statement | AMA | Potter, Randall | 30 min |
| May 28, 9:57 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 33 min |
| May 28, 10:29 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 31 min |
| May 28, 11:00 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 30 min |
| May 28, 11:28 PM CDT | Tornado Warning | AMA | Potter, Randall | 32 min |
| May 28, 11:55 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 65 min |
| May 29, 12:08 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| May 29, 1:00 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 60 min |
| May 29, 1:46 AM CDT | Tornado Warning | AMA | Gray | 44 min |
| May 29, 1:56 AM CDT | Special Weather Statement | AMA | Hemphill, Roberts | 34 min |
| May 29, 2:25 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 65 min |
| May 29, 2:48 AM CDT | Special Weather Statement | AMA | Roberts | 42 min |
| May 29, 2:51 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 39 min |
| May 29, 3:26 AM CDT | Special Weather Statement | AMA | Ochiltree | 49 min |
| May 29, 3:40 AM CDT | High Wind Warning | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts | 54 min |
| May 29, 4:51 AM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 16 hr |
| May 29, 1:00 PM CDT | Special Weather Statement | AMA | Hutchinson | 30 min |
| May 29, 1:10 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 65 min |
| May 29, 1:37 PM CDT | Special Weather Statement | AMA | Armstrong | 23 min |
| May 29, 2:03 PM CDT | Special Weather Statement | AMA | Armstrong | 27 min |
| May 29, 2:16 PM CDT | Special Weather Statement | AMA | Roberts | 29 min |
| May 29, 2:29 PM CDT | Special Weather Statement | AMA | Gray | 31 min |
| May 29, 2:43 PM CDT | Special Weather Statement | AMA | Roberts | 32 min |
| May 29, 2:51 PM CDT | Special Weather Statement | AMA | Gray | 24 min |
| May 29, 2:55 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley, Gray | 95 min |
| May 29, 3:14 PM CDT | Tornado Warning | AMA | Donley | 46 min |
| May 29, 3:26 PM CDT | Special Weather Statement | AMA | Ochiltree | 34 min |
| May 29, 3:37 PM CDT | Tornado Warning | AMA | Donley, Gray | 23 min |
| May 29, 4:00 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 30 min |
| May 29, 4:03 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Roberts, Wheeler | 87 min |
| May 29, 4:10 PM CDT | Tornado Warning | AMA | Collingsworth, Donley | 65 min |
| May 29, 4:30 PM CDT | Tornado Warning | AMA | Hemphill, Wheeler | 60 min |
| May 29, 5:27 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 93 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.